Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having squeezing pain in chest and feeling black out. Suggestions

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I've had squeezing with pain left side of chest and feeling of blacking out for just a few seconds. It's very scary. I had it today May 4 and my last one was January 2nd. I've had a complete heart check up and a coronary CA calcium scoring and it turned out great.

The squeezing left chest and feeling of blacking out happen infrequently. Any idea what this is? XXXXXXX 2 and May 4 and only last a few seconds.
Posted Sun, 2 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Omer 58 minutes later

Thanks a lot for your input. I am really sorry to hear about your problem.

You are a patient of mitral valve disease(MVP). You did undergo angiography with good calcium score and thats a very good news. That means your heart vessels are good as ever. But one thing your doctor missed is that, patient of MVP (treated) can undergo chest pain with paroxysmal supraventricular tachycardia with anxiety and panic attack. The portion of heart above your mitral valve starts to beat irregulary for few seconds, and during that time you faint out. So holter with electrophysiological studies(EPS) of your dilated atrias can give you the answer. It can be easily treated with a drug known as beta blocker.

So you need to go to a cardiologist for the above answers and treatment.

I wish you good luck that you get well soon. If you have any question, please ask because our discussion always remains open. So you can always ask more till you are satisfied. You can click the smiley to rate the answer. You can come back here to ask anything even after you have rated the answer. I will be glad to assist you always.
Above answer was peer-reviewed by
Follow-up: Having squeezing pain in chest and feeling black out. Suggestions 5 days later
I have been prescribed by my heart doctor to take 50 mg of Atenolol for possible angina. I have normal to great blood pressure usually its always around 115/75. If I take Atenolol 50 mg. a day, will it lower by blood pressure too low? I do not and never have high blood pressure. I read that this drug is for people with high blood pressure. What do you think?

Will it make my blood pressure too low if I take this drug for angina? I read that this medication is also for people with high blood pressure of which I don't have.

What do you think?

Looking forward to a reply. Thank you.
Answered by Dr. Omer 6 hours later

As you have told that your doctor has prescribed atenolol not for hypertension but to control your upper part of the heart that is atria, and this drug will stop the black out and dizziness you are feeling, as i have already told you.(atenolol=beta-blocker/6535" >beta blocker)
Atenolol is weak hypertensive medicine but only decreases the upper part of blood pressure mildly in your case by 5-8 mm that is your new BP will be around 109/70, still it’s a good blood pressure not a low blood pressure.
Your doctor has prescribed atenolol not to decrease BP but for normal functioning of heart +chest pain
I would recommend continuing taking atenolol or bisoprolol is a better beta-blocker in your case.
If your BP falls to 100/60 you can decrease the atenolol to 25 mg and BP won’t be affected.
Continue following your doctor and discuss what i told you and your problems will decrease a lot.
Wish you best of health.
Take care.
Above answer was peer-reviewed by
Follow-up: Having squeezing pain in chest and feeling black out. Suggestions 11 hours later

Yes. thank you. That was good information about Atenolol regarding blood pressure. I truly appreciate your advice.

I will consult with my heart doctor on Monday. Thank you again.

Answered by Dr. Omer 20 minutes later
If you found me helpful, kindly write a review.

Thanks in advance.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor